MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 30GA 1/2IN; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 30GA 1/2IN; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305107
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pr (b)(4): initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.H3 other text : see h10 manufacture narrative.
 
Event or Problem Description
Complaint from (b)(6) hospital.The customer complained that after withdrawing drugs through the needle and then injected it to the patient, it was found that the drug was blocked and could not be pushed into the patient.No patient harm.
 
Event or Problem Description
No additional information received complaint from (b)(6) hospital.The customer complained that after withdrawing drugs through the needle and then injected it to the patient, it was found that the drug was blocked and could not be pushed into the patient.
 
Additional Manufacturer Narrative
Pr (b)(4) follow up for device evaluation it was reported the drug was blocked and could not be pushed.To aid in the investigation, one sample in an opened packaging blister and two photos were provided for evaluation by our quality team.A visual inspection was performed, and no defects or imperfections were observed.The sample was then connected to a syringe with saline solution.It was not possible to expel the solution; the needle is clogged.The photos show a needle assembly out of the packaging blister in a plastic bag.No other information could be obtained from the photos.It could be possible for this defect to occur while passing the needle through the stopper vial clogging the needle with the stopper vial material.A device history record review was completed for provided material number 305107, lot 3055908.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.There were no related quality notifications.All processes and final inspections complied with specification requirements.There are quality controls currently in place to detect this type of defect during the production process such as a vision system that inspects 100% of all products for clogged needles.Based on the investigation and with the returned sample analysis the symptom reported by the customer is confirmed.
 
Additional Manufacturer Narrative
(b)(4).Follow up.It was reported the drug was blocked and could not be pushed.As a sample was not returned, a thorough sample evaluation could not be performed.To aid in the investigation, two photos were provided for evaluation by our quality team.The photos show a needle assembly out of the packaging blister in a plastic bag.No other information could be obtained from the photos.A device history record review was completed for provided material number 305107, lot 3055908.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.There were no related quality notifications.All processes and final inspections complied with specification requirements.Based on the investigation and with the photo sample analysis the symptom reported by the customer could not be confirmed.Without the actual physical sample analysis, a probable root cause could not be offered.
 
Event or Problem Description
No additional information received.Complaint from (b)(6) hospital.The customer complained that after withdrawing drugs through the needle and then injected it to the patient, it was found that the drug was blocked and could not be pushed into the patient.

Brand Name
NEEDLE 30GA 1/2IN
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18634469
Report Number1911916-2024-00053
Device Sequence Number8092731
Product Code FMI
UDI-Device Identifier00382903051076
UDI-Public(01)00382903051076
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305107
Device Lot Number3055908
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2024
Supplement Date Received by Manufacturer02/16/2024
03/02/2024
Initial Report FDA Received Date02/02/2024
Supplement Report FDA Received Date02/16/2024
03/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown